Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 10, 2016, 5:03 PM CDT for Eau Claire County, Wisconsin. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2016, 5:03 PM CDT (22:03 UTC)
- Expired
- Jun 10, 2016, 5:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Twin Cities, MN
County Eau Claire County, WI
The radar
The La Crosse radar (KARX), 93 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -336 J/kg
- Mixed-layer LCL
- 1531 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
901
WWUS83 KMPX 102203
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
503 PM CDT FRI JUN 10 2016
WIZ028-102230-
EAU CLAIRE-
503 PM CDT FRI JUN 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN EAU CLAIRE
COUNTY...
AT 502 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ROCK DAM LAKE TO NEAR STRUM.
MOVEMENT WAS SOUTHEAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
AUGUSTA...FAIRCHILD...FOSTER AND ALLEN.
THIS INCLUDES INTERSTATE 94 IN WISCONSIN BETWEEN MILE MARKERS 79 AND
86.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR WEST CENTRAL
WISCONSIN.
LAT...LON 4460 9151 4462 9153 4482 9092 4470 9092
4460 9093
TIME...MOT...LOC 2202Z 323DEG 24KT 4475 9093 4461 9139
$$
RAHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 10, 4:40 PM CDT, 23 minutes earlier.
Area forecast discussion, Jun 10, 4:40 PM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
440 PM CDT FRI JUN 10 2016
.SHORT TERM...(This evening through Saturday)
Issued at 439 Pm CDT Fri Jun 10 2016
A rather diffuse cold front from southwest MN to north central WI
has been the impetus for strong thunderstorm development this
afternoon. 18z KMPX sounding showed a pretty stout warm nose just
below h85 where temps at that level were near +24c. Eventually,
temperatures reaching the mid 90s with with dewpoints near 70
proved too much for the cap to hold back and we saw explosive
surface based growth at about 3 pm out toward New Ulm and to the
north of Rice Lake. The main driver of our severe threat is the 3k
to 5k j/kg of mlCAPE that developed this afternoon ahead of this
activity. Threat wise, freezing levels up near 13k ft will make it
tough to get hail much larger than 1.5 inches, but the degree of
instability along with DCAPE up around 1500 j/kg are what will be
driving our greatest severe threat the rest of the afternoon,
strong straight line winds.
All of this activity is happening a few hours faster than was
anticipated overnight, so dried out forecast for this evening much
faster than what we had going overnight, with good agreement
between the HRRR and HopWRF members that the MPX will be done with
thunderstorms by 3z.
Have kept tomorrow dry as wind shift associated with boundary
moving through now will settle down along the IA border, with
divergent low-level flow across southern MN. There is a chance we
could see some activity develop in the afternoon down along the IA
border, but we were not seeing enough support in the guidance to
change our current dry forecast for Saturday. Otherwise, main
concern will again be heat tomorrow as although the wind shift may
push through, there does not look to be much relief from the
oppressive dewpoints for along and south of the MN river from west
central MN down toward NE IA. Current apparent temp forecast again
has values up near 100, but after collaboration with neighbors,
decided to hold off on what would be a borderline heat advisory
for now, though this will need to be readdressed with the mid
shift.
.LONG TERM...(Saturday night through Friday)
Issued at 439 PM CDT Fri Jun 10 2016
One thing that has not changed in the extended is another stormy
period Sunday into Sunday night as a cold front that will be able
to clear out some of the humidity moves through. Have started
likely pops in west central MN Sunday afternoon and work those
across the rest of MN during the night. We could again see strong
to severe storms, but this time around the issues are that the
shear is best up over MN and there are questions with how much
instability return we will see, so the marginal risk seems
reasonable.
Monday continues to trend dry with a surface ridge working across
MN in the wake of the Sunday night front so have continued to
reduce PoPs Monday.
For Tuesday-Thursday, the ECMWF has trended north with the GFS
with a wet period setting in as a wave coming out of the four
corners region becomes nearly cut-off as an upper ridge builds
between large scale troughs over western and eastern North
America. The severe threat does not look all that impressive due
to limited instability, but there is a heavy rain threat with it
due to the slow movement of the forcing, with rainfall totals over
2 inches over a large area not out of the question. As a result
will introduce a heavy rain threat into the HWO.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1257 PM CDT Fri Jun 10 2016
Big changes needed for the TAFs as thunderstorm threat is coming
through much faster than anticipated with 12z TAFs. The HRRR was
used as a starting point for timing TSRA into TAFs. Broken line
that stretched from Marshall to St. Cloud and to the west of
Duluth at 1730 is looking like the main show for today, and
expect it to intensify this afternoon as it moves east. MSP looks
to be right on the western edge of where this intensification
occurs, with a line of storms expected to move through RNH/EAU.
RWF looks to be on the southern fringe of the line, so only went
with a VCTS there while AXN will remain dry and STC will be dry
the rest of the period once currently line of showers moves east.
Behind this line, there are no further weather concerns this TAF
period.
KMSP...Line of storms to the west has not been well forecast all
day, but at this point it is already within 2 hours of reaching
MSP at its current pace, so went prevailing on a TSRA group,
though MSP looks to be right about where TSRA intensity and
coverage looks to increase.
/OUTLOOK FOR KMSP/
SUN...VFR. TSRA likely late. Wind SE 10-15 kts.
MON...VFR. CHC SHRA/TSRA. Wind SE 5-10 kts.
TUE...VFR. CHC TSRA. Wind E 5-10 kts.
&&
.MPX Watches/Warnings/Advisories...
WI...None.
MN...Heat Advisory until 9 PM CDT this evening for MNZ047>049-051-
054>062-064>070-073>076-082-083-091.
&&
SHORT TERM...MPG
LONG TERM...MPG
AVIATION...MPGHazardous weather outlook, Jun 10, 1:50 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 150 PM CDT FRI JUN 10 2016 MNZ051>053-058>070-073>078-082>085-091>093-WIZ014>016-023>028- 111900- SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY- WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT- DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN- BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON- RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 150 PM CDT FRI JUN 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS MOVING ACROSS CENTRAL AND WESTERN MINNESOTA AT 1 PM ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSIFY AFTER 3 PM FROM SOUTH CENTRAL INTO EAST CENTRAL MINNESOTA AND WESTERN WISCONSIN. BESIDE LIGHTNING AND BRIEF HEAVY DOWNPOURS...THIS ACTIVITY WILL HAVE THE POTENTIAL TO PRODUCE STRONG DAMAGING WINDS AND LARGE HAIL. HOT TEMPERATURES AND HIGH HUMIDITY WILL ALLOW HEAT INDICES THIS AFTERNOON TO REACH 95-100 DEGREES. THERE IS AN ELEVATED RISK FOR HEAT ILLNESS FOR THOSE SPENDING TIME OUTDOORS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES WILL INCREASE AGAIN SUNDAY AND SUNDAY NIGHT WITH SOME STRONG TO SEVERE STORMS POSSIBLE AS WELL. SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE FOR TUESDAY THROUGH THURSDAY, THOUGH THE THREAT FOR SEVERE WEATHER DURING THESE DAYS APPEARS LOW AT THIS TIME. DANGEROUS LEVELS OF HEAT AND HUMIDITY WILL CONTINUE ON SATURDAY ACROSS SOUTHERN MINNESOTA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON FROM SOUTH CENTRAL INTO EAST CENTRAL MINNESOTA AND WESTERN WISCONSIN. MNZ041>045-047>050-054>057-111900- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- 150 PM CDT FRI JUN 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES WILL INCREASE AGAIN SUNDAY AND SUNDAY NIGHT WITH SOME STRONG TO SEVERE STORMS POSSIBLE AS WELL. SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE FOR TUESDAY THROUGH THURSDAY, THOUGH THE THREAT FOR SEVERE WEATHER DURING THESE DAYS APPEARS LOW AT THIS TIME. DANGEROUS LEVELS OF HEAT AND HUMIDITY WILL CONTINUE ON SATURDAY ACROSS SOUTHERN MINNESOTA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 10, 4:37 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
437 PM CDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG EAU CLAIRE 44.82N 91.49W
06/10/2016 EAU CLAIRE WI PUBLIC
MEDIUM SIZE TREE (4 INCHES IN DIAMETER),
TOPPLED IN NW PORTION OF TOWN. .
&&Local storm report, Jun 10, 4:41 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
441 PM CDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG MENOMONIE 44.89N 91.91W
06/10/2016 DUNN WI PUBLIC
MULTIPLE TREES AND POWER LINES DOWN ACROSS
THE CITY. TIME ESTIMATED FROM RADAR.
&&Local storm report, Jun 10, 4:53 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
453 PM CDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 7 SSE CANNON FALLS 44.42N 92.87W
06/10/2016 M75 MPH GOODHUE MN MESONET
MEASURED BY MNDOT SENSOR SOUTH OF CANNON
FALLS.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jun 10, 5:00 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
500 PM CDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG EAU CLAIRE 44.82N 91.49W
06/10/2016 EAU CLAIRE WI PUBLIC
FOUR TO SIX INCH BRANCHES DOWN.
&&Local storm report, Jun 10, 5:02 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
502 PM CDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 3 NE MAIDEN ROCK 44.60N 92.27W
06/10/2016 PIERCE WI LAW ENFORCEMENT
TREE DOWN ON POWER LINE. .
&&Special weather statement, Jun 10, 5:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
503 PM CDT FRI JUN 10 2016
WIZ028-102230-
EAU CLAIRE-
503 PM CDT FRI JUN 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN EAU CLAIRE
COUNTY...
AT 502 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ROCK DAM LAKE TO NEAR STRUM.
MOVEMENT WAS SOUTHEAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
AUGUSTA...FAIRCHILD...FOSTER AND ALLEN.
THIS INCLUDES INTERSTATE 94 IN WISCONSIN BETWEEN MILE MARKERS 79 AND
86.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR WEST CENTRAL
WISCONSIN.
LAT...LON 4460 9151 4462 9153 4482 9092 4470 9092
4460 9093
TIME...MOT...LOC 2202Z 323DEG 24KT 4475 9093 4461 9139
RAHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:41 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown, Nicollet, Sibley | 64 min |
| Jun 10, 3:08 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Nicollet, Scott, Sibley | 52 min |
| Jun 10, 3:28 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Waseca, Watonwan | 62 min |
| Jun 10, 3:33 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 57 min |
| Jun 10, 3:48 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice | 57 min |
| Jun 10, 4:16 PM CDT | Special Weather Statement | MPX | Faribault, Martin | 59 min |
| Jun 10, 4:29 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 31 min |
| Jun 10, 4:34 PM CDT | Special Weather Statement | MPX | Faribault, Freeborn, Steele, Waseca | 56 min |
| Jun 10, 4:43 PM CDT | Flash Flood Warning | MPX | Goodhue | 3 hr |
| Jun 10, 4:57 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 33 min |
| Jun 10, 5:06 PM CDT | Special Weather Statement | MPX | Faribault, Freeborn | 114 min |
| Jun 10, 2:55 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Chippewa, Rusk | 65 min |
| Jun 10, 3:38 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Dunn, Eau Claire | 52 min |
| Jun 10, 4:01 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Eau Claire, Pepin | 29 min |
| Jun 10, 4:23 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Eau Claire | 37 min |
| Jun 10, 4:29 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Eau Claire, Pepin | 31 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.